Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
February 27, 2000

Insulin

Question from El Paso, Texas, USA:

My daughter was diagnosed with diabetes a year and a half ago. Recently, we have been having to give her a few extra doses of insulin. Is this dangerous for her? How much insulin is too much? She is 5 years old. [email protected]

Answer:

The dose of insulin you choose in consultation with your diabetes team should be enough to keep blood sugars in a reasonable range and not too high to cause frequent low blood sugars. Before you make any changes in the scheduling of insulin or dosing, you should consult with your diabetes team. Many people take extra doses of Humalog (a very rapid acting insulin) whenever they eat in addition to routinely taking a longer acting insulin such as NPH, Lente, or Ultralente insulin.

MSB